MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in the mildly tortuous arteriovenous fistula.A 7.0 x 60, 135cm mustang balloon catheter was advanced to dilate the lesion.However, during the first inflation the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in the mildly tortuous ateriovenous fistula.A 7.0 x 60, 135cm mustang balloon catheter was advanced to dilate the lesion.However, during the first inflation the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.Device evaluated by mfr: the device was returned for analysis.A visual and microscopic examination identified that the device had been inflated and had not been refolded.Blood was identified inside the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied.The investigator was unable to inflate the balloon due to a pinhole on the shaft of the device.No issues were identified with the balloon material that could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip or markerbands that could have contributed to the complaint incident.A visual and tactile examination of the shaft identified no kinks on the shaft of the device.During inflation of the balloon liquid was noted to be exiting from a pinhole on the shaft of the device.No other issues were noted with the shaft which could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7781572
Report Number2134265-2018-60068
Device Sequence Number16465562
Product Code FGE
UDI-Device Identifier08714729794325
UDI-Public08714729794325
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0020963857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1